Translator Disclaimer
March, 1974 Matrix Derivatives with an Application to an Adaptive Linear Decision Problem
Elizabeth Chase MacRae
Ann. Statist. 2(2): 337-346 (March, 1974). DOI: 10.1214/aos/1176342667

Abstract

A theory of matrix differentiation is presented which uses the concept of a matrix of derivative operators. This theory allows matrix techniques to be used in both the derivation and the description of results. Several new operations and identities are presented which facilitate the process of matrix differentiation. The derivative theorems and new operations are then applied to the problem of determining optimal policies in a linear decision model with unknown coefficients, a problem which would be cumbersome if not impossible to solve without these theorems and operations.

Citation

Download Citation

Elizabeth Chase MacRae. "Matrix Derivatives with an Application to an Adaptive Linear Decision Problem." Ann. Statist. 2 (2) 337 - 346, March, 1974. https://doi.org/10.1214/aos/1176342667

Information

Published: March, 1974
First available in Project Euclid: 12 April 2007

zbMATH: 0285.26013
MathSciNet: MR385036
Digital Object Identifier: 10.1214/aos/1176342667

Subjects:
Primary: 26A60
Secondary: 47F05, 93E10, 93E20

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
10 PAGES


SHARE
Vol.2 • No. 2 • March, 1974
Back to Top